Alert archive / Texas / Gale Warnings in 2022

Gale Warning 13, NWS Houston/Galveston, TX

December 21, 2022

NWS Houston/Galveston, TX issued this gale warning at Dec 21, 2022, 1:31 PM CST. It took effect at Dec 22, 2022, 12:00 PM CST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2022, 1:31 PM CST (19:31 UTC)
In effect from
Dec 22, 2022, 12:00 PM CST
Expired
Dec 23, 2022, 3:00 PM CST
In force
27 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

302 
WHUS74 KHGX 211931
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
131 PM CST Wed Dec 21 2022

GMZ330-335-350-355-370-375-220345-
/O.UPG.KHGX.GL.A.0011.221222T1800Z-221223T1800Z/
/O.NEW.KHGX.GL.W.0013.221222T1800Z-221223T1800Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
131 PM CST Wed Dec 21 2022

...GALE WARNING IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY...

* WHAT...North winds 25 to 35 knots with gusts up to 45 knots and
  seas 8 to 14 feet expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From noon Thursday to noon CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Extremely low waters are also anticipated 
  in the Bays during this time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
10 follow-up statements
038 
WHUS74 KHGX 220317
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
917 PM CST Wed Dec 21 2022

GMZ330-335-350-355-370-375-221130-
/O.CON.KHGX.GL.W.0013.221222T1800Z-221223T1800Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
917 PM CST Wed Dec 21 2022

...GALE WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO NOON CST FRIDAY...

* WHAT...North winds 25 to 35 knots with gusts up to 45 knots 
  and seas 8 to 14 feet expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From noon Thursday to noon CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Extremely low waters are also anticipated
  in the Bays during this time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
761 
WHUS74 KHGX 220928
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
328 AM CST Thu Dec 22 2022

GMZ335-221730-
/O.NEW.KHGX.MF.Y.0032.221222T0928Z-221222T1400Z/
/O.CON.KHGX.GL.W.0013.221222T1800Z-221223T1800Z/
Galveston Bay-
328 AM CST Thu Dec 22 2022

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...
...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST
FRIDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to 1 NM. For the Gale Warning, north winds 20 to 35 
  kt with gusts up to 40 kt and very rough bay waters expected.

* WHERE...Galveston Bay.

* WHEN...For the Gale Warning, from noon today to noon CST 
  Friday. For the Dense Fog Advisory, until 8 AM CST this 
  morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility. Low 
  visibility will make navigation difficult.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ330-350-355-370-375-221730-
/O.CON.KHGX.GL.W.0013.221222T1800Z-221223T1800Z/
Matagorda Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
328 AM CST Thu Dec 22 2022

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST
FRIDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 8
  to 15 ft expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From noon today to noon CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
619 
WHUS74 KHGX 221357
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
757 AM CST Thu Dec 22 2022

GMZ335-222200-
/O.EXP.KHGX.MF.Y.0032.000000T0000Z-221222T1400Z/
/O.CON.KHGX.GL.W.0013.221222T1800Z-221223T1800Z/
Galveston Bay-
757 AM CST Thu Dec 22 2022

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST
FRIDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and very 
  rough bay waters expected.

* WHERE...Galveston Bay.

* WHEN...For the Gale Warning, from noon today to noon CST 
  Friday. For the Dense Fog Advisory, until 8 AM CST this 
  morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ330-350-355-370-375-222200-
/O.CON.KHGX.GL.W.0013.221222T1800Z-221223T1800Z/
Matagorda Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
757 AM CST Thu Dec 22 2022

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST
FRIDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 50 kt and seas 8
  to 15 ft expected, occasionally higher seas up to 17 possible.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From noon today to noon CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
610 
WHUS74 KHGX 221534
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
934 AM CST Thu Dec 22 2022

GMZ330-335-350-355-370-375-230715-
/O.CON.KHGX.GL.W.0013.221222T1800Z-221223T1800Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
934 AM CST Thu Dec 22 2022

...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 50 kt and seas 
  8 to 15 ft expected, occasionally higher seas up to 17 
  possible. 

* WHERE...Portions of Gulf of Mexico.

* WHEN...From noon today to noon CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
985 
WHUS74 KHGX 222145
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
345 PM CST Thu Dec 22 2022

GMZ330-335-350-355-370-375-231200-
/O.EXT.KHGX.GL.W.0013.000000T0000Z-221223T2100Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
345 PM CST Thu Dec 22 2022

...GALE WARNING NOW IN EFFECT UNTIL 3 PM CST FRIDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 50 kt and seas 
  8 to 15 ft expected, occasionally higher seas up to 17 
  possible. 

* WHERE...Portions of Gulf of Mexico.

* WHEN...From noon today to noon CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
300 
WHUS74 KHGX 230329
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
929 PM CST Thu Dec 22 2022

GMZ330-335-350-355-370-375-231530-
/O.CON.KHGX.GL.W.0013.000000T0000Z-221223T2100Z/
Matagorda Bay-Galveston Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
929 PM CST Thu Dec 22 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST FRIDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 50 kt and seas 7
  to 13 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 3 PM CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
350 
WHUS74 KHGX 230334
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
934 PM CST Thu Dec 22 2022

GMZ335-231145-
/O.CON.KHGX.GL.W.0013.000000T0000Z-221223T2100Z/
/O.NEW.KHGX.LO.Y.0012.221223T1200Z-221223T1800Z/
Galveston Bay-
934 PM CST Thu Dec 22 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST FRIDAY...
...LOW WATER ADVISORY IN EFFECT FROM 6 AM TO NOON CST FRIDAY...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 45 kt and very rough bay waters. For the Low Water 
  Advisory, abnormally low water levels expected.

* WHERE...Galveston Bay.

* WHEN...For the Gale Warning, until 3 PM CST Friday. For the 
  Low Water Advisory, from 6 AM to noon CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility. Below normal 
  water levels will result in hazardous navigating conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ330-350-355-370-375-231145-
/O.CON.KHGX.GL.W.0013.000000T0000Z-221223T2100Z/
Matagorda Bay-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
934 PM CST Thu Dec 22 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST FRIDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 50 kt and seas 
  7 to 15 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 3 PM CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
786 
WHUS74 KHGX 230745
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
145 AM CST Fri Dec 23 2022

GMZ330-231545-
/O.EXB.KHGX.LO.Y.0012.221223T0745Z-221223T2100Z/
/O.CON.KHGX.GL.W.0013.000000T0000Z-221223T2100Z/
Matagorda Bay-
145 AM CST Fri Dec 23 2022

...LOW WATER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and very rough bay waters. For the Low Water 
  Advisory, abnormally low water levels.

* WHERE...Matagorda Bay.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility. Below normal 
  water levels will result in hazardous navigating conditions.

* ADDITIONAL DETAILS...Small craft advisories will likely be
  issued after the Gale Warning expires and will persist into
  Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ335-231545-
/O.EXT.KHGX.LO.Y.0012.221223T0745Z-221223T2100Z/
/O.CON.KHGX.GL.W.0013.000000T0000Z-221223T2100Z/
Galveston Bay-
145 AM CST Fri Dec 23 2022

...LOW WATER ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 45 kt and very rough bay waters. For the Low Water 
  Advisory, abnormally low water levels expected.

* WHERE...Galveston Bay.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility. Below normal 
  water levels will result in hazardous navigating conditions.

* ADDITIONAL DETAILS...Small craft advisories will likely be
  issued after the Gale Warning expires and will persist into
  Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ350-355-370-375-231545-
/O.CON.KHGX.GL.W.0013.000000T0000Z-221223T2100Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
145 AM CST Fri Dec 23 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...North winds 25 to 35 kt with gusts up to 50 kt and seas 
  7 to 15 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 3 PM CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Small craft advisories will likely be
  issued after the Gale Warning expires and will persist into
  Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
157 
WHUS74 KHGX 231640
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1040 AM CST Fri Dec 23 2022

GMZ330-335-232100-
/O.CON.KHGX.GL.W.0013.000000T0000Z-221223T2100Z/
/O.CON.KHGX.LO.Y.0012.000000T0000Z-221223T2100Z/
Matagorda Bay-Galveston Bay-
1040 AM CST Fri Dec 23 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...For the Gale Warning, north winds 20 to 30 kt with 
  gusts up to 40 kt and very rough bay waters. For the Low Water 
  Advisory, abnormally low water levels. 

* WHERE...Matagorda Bay.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility. Below normal 
  water levels will result in hazardous navigating conditions. 

* ADDITIONAL DETAILS...Small craft advisories will likely be 
  issued after the Gale Warning expires and will persist into 
  Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ350-355-370-375-232100-
/O.CON.KHGX.GL.W.0013.000000T0000Z-221223T2100Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1040 AM CST Fri Dec 23 2022

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...North winds 25 to 35 kt with gusts up to 50 kt and seas 
  7 to 15 ft. 

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 3 PM CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility. 

* ADDITIONAL DETAILS...Small craft advisories will likely be 
  issued after the Gale Warning expires and will persist into 
  Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
890 
WHUS74 KHGX 232109
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
309 PM CST Fri Dec 23 2022

GMZ330-335-240515-
/O.EXP.KHGX.GL.W.0013.000000T0000Z-221223T2100Z/
/O.EXP.KHGX.LO.Y.0012.000000T0000Z-221223T2100Z/
/O.NEW.KHGX.SC.Y.0084.221223T2109Z-221224T1800Z/
Matagorda Bay-Galveston Bay-
309 PM CST Fri Dec 23 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST SATURDAY...
...GALE WARNING HAS EXPIRED...
...LOW WATER ADVISORY HAS EXPIRED...

* WHAT...For the Small Craft Advisory, north winds 20 to 25 kt
  with gusts up to 30 kt and choppy to rough bay waters. 

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 12 PM CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility. Below normal 
  water levels will result in hazardous navigating conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
and/or seas 7 feet or higher...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ350-355-370-375-240515-
/O.EXP.KHGX.GL.W.0013.000000T0000Z-221223T2100Z/
/O.NEW.KHGX.SC.Y.0084.221223T2109Z-221224T2200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
309 PM CST Fri Dec 23 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST SATURDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...North winds around 25 kt with gusts up to 33 kt and seas
  7 to 12 ft. 

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 4 PM CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
and/or seas 7 feet or higher...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this gale warning went out at Dec 21, 11:19 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Dec 21, 11:19 AM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1119 AM CST Wed Dec 21 2022

...New AVIATION...

.SYNOPSIS...
Issued at 437 AM CST Wed Dec 21 2022

An arctic airmass will surge southward into the region bringing
extreme cold weather and strong winds Thursday through the holiday
weekend.

Key Messages:

1. Very cold conditions are likely Thursday afternoon through the
Holiday weekend.

2. Strong north to northwest winds will move across the region
Thursday afternoon through Friday.

3. Wind gusts up to 40 mph inland and up to 50 mph along the coastal
zones can be expected.

4. Gale conditions are possible over the Gulf waters with gusts
around 50 mph and elevated seas.

5. The combination of low temperatures and gusty winds will produce
dangerous wind chills Thursday night into Friday. Wind chills from
the 5 below to 10 above can be expected.

6. A Hard Freeze Watch and Wind Chill Watch is in effect for all
southeast TX.

7. Stay weather aware and prepared. Today is the day to finish up
all necessary cold weather preparations. Make sure to protect the
4 Ps: people, plants, pipes, and pets.

JM/Self

&&

.SHORT TERM...
(Today through Thursday Night)
Issued at 437 AM CST Wed Dec 21 2022

Happy astronomical winter! Winter solstice starts at 3:47PM CST
and it will feel more like winter for sure within the next few
days.

Happening now: Residual low-level moisture and light winds have
resulted in areas of fog, some locally dense. Areas of fog can be
found along the edge of a blanket of stratus/low clouds moving
southwestward across the area. Sfc obs and the Nighttime
Microphysics satellite imagery show dense fog across Houston,
Madison, Walker and Trinity Counties. A Dense Fog Advisory is in
effect across these locations through 8AM.

Today: Dry and cool weather continues today. Sfc winds will
gradually transition to the south this afternoon as the sfc ridge
moves to our east. Highs will mainly range in the 50s. Today will
be the last full day of benign/tranquil conditions before the
well- advertised Arctic cold front arrives.

Tonight: A tranquil night is expected with mild southerly winds.
This could result in patchy fog through early Thursday morning.
Overnight lows will mainly be in the 40s.

Thursday: Attention then turns to the "BIG" day as the Arctic
front is expected to move through southeast TX during the day. A
strong upper-level jet, around 180 knots, will continue to dig
across the northern/central Rockies. Cyclogenesis will continue to
amplify over the Rockies and Plains, developing a deepening low
over the High/Central Plains. The associated strong cold front
will drag southward into the region during the day. Latest hi-res
models continue to suggest a faster arrival of the FROPA,
approaching the Brazos Valley area by midday and the coastal areas
by late afternoon. Very tight pressure gradient coincident with
strong arctic air advection will produce windy conditions.
Momentum transfer within forecast soundings suggest the potential
for wind gusts near 35-44 knots. A Wind Advisory will likely be
issued in the next forecast package. The 850mb front, and hence
coldest airmass look to arrive early in the evening hours. More
details about this very cold airmass are discussed in the Long
Term section. Thursday's highs continue to be a challenge as it
will strongly depend on the time of arrival of the front. Will
continue with highs in the 50s across our northwestern counties
and in the low 60s elsewhere. A diurnal trend in temperatures is
not expected; thus expect the warmest readings in the morning.

JM

&&

.LONG TERM...
(Friday through Tuesday)
Issued at 437 AM CST Wed Dec 21 2022

Strong CAA will continue into Friday morning, entrenching deep
arctic air over southeast Texas. Actual sunrise temperatures on
Friday are expected to range from the low teens in our northern
counties to upper teens in the city of Houston and low 20s at the
coast. However, blustery north winds will make temperatures feel
much colder with wind chill values easily falling into the single
digits. Our current wind chill grids continue to show subzero
values over the northern half of the CWA. Winds will decrease as
the day progresses while temperatures slowly rise. A 36+ hours
long freeze remains likely over much of the region. However, CAA
may ease enough to allow for areas south of I-10 to briefly rise
above the freezing mark during the afternoon hours. Northern
counties will likely remain in the 20s. Friday night promises
another hard freeze with lows generally ranging from the mid 10s
to low 20s.

Arctic air will remain entrenched through the Christmas holiday
weekend. However, the slow eastward progression of the cold,
strong surface high will allow for a gradual modification of the
arctic air on Saturday and Sunday. Temps are expected to approach
40F Saturday afternoon before falling back into the 20s overnight.
Christmas Day continues to look sunny with temperatures in the
40s with overnight temperatures falling into the 20s and 30s.

Global deterministic models suggest the forecast could be tricky
early next week. A shortwave is expected to propagate eastward
along the northern edge of a ridge centered over the western U.S
this weekend. By Monday and Tuesday, the system could enhance the
eastern U.S. trough. However, the last two runs of the EC suggest
that the trough enhancement could occur farther west resulting in
another, albeit not as strong, cold front. This doesn't change the
overall thinking that next will feature a warming trend. But it
does indicate that the warming trend could be delayed by a brief
reinforcing shot of colder air on Tuesday. For now, our forecast
shows highs reaching the 50s on Monday and remaining in the 50s on
Tuesday with lows generally in the 30s.

Self

&&

.AVIATION...
(18Z TAF Issuance)
Issued at 1119 AM CST Wed Dec 21 2022

IFR/MVFR ceilings will persist into the early afternoon hours
before becoming VFR for inland sites. Along the coast, MVFR
ceilings will stick around through the evening. Winds remain
light and variable into early Thursday morning with surface high
pressure remaining overhead. Low level moisture slightly
increases overnight, which brings back the potential for another
round of patchy fog. The main window is between 09Z-15Z on
Thursday morning. MVFR ceilings will stick around until a strong
cold front pushes through beginning on Thursday afternoon around
18Z near CLL and ~20Z at IAH. Expect southwesterly winds around
10-15 knots ahead of the front and strong northerly/northwesterly
winds behind the front at 20-25 knots with gusts near or over 30
knots.

Batiste

&&

.MARINE...
Issued at 437 AM CST Wed Dec 21 2022

Winds and seas will diminish today. The primary concern will be the
arctic front that will push offshore Thursday afternoon. Gale
conditions are likely in the front's wake Thursday night into Friday
morning. Gusts up to 50 knots are possible offshore. Seas will
increase to as high as 15 feet by Friday morning. Extremely low
water levels are also likely Thursday night into Friday morning in
the Bays due to the strong offshore flow. Winds and seas will
gradually decrease Friday afternoon into the weekend. However, it
could take until Sunday afternoon before winds drop below advisory
levels.

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  54  42  51  14 /   0   0   0   0
Houston (IAH)			  56  45  60  17 /   0   0  10   0
Galveston (GLS)			  57  54  62  25 /   0   0  20   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Hard Freeze Watch from Thursday afternoon through Saturday
     morning for TXZ163-164-176>179-195>200-210>214-226-227-
     235>238-300-313-335>338-436>439.

     Wind Chill Watch from Thursday evening through Friday morning
     for TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-
     313-335>338-436-438-439.

GM...Gale Watch from Thursday afternoon through Friday morning for
     GMZ330-335-350-355-370-375.

&&

SHORT TERM...JM
LONG TERM....Self
AVIATION...Batiste
MARINE...Self

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 7:58 PM CSTSmall Craft AdvisoryHGX10 hr
Dec 21, 2:31 AM CSTDense Fog AdvisoryHGXHouston, Madison, Trinity, Walker5 hr
Dec 21, 1:25 PM CSTWind Chill WarningHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more47 hr
Dec 21, 1:29 PM CSTHard Freeze WarningHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more71 hr
Dec 21, 1:29 PM CSTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more47 hr

Nearby

Gale Warnings in Texas, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.